Harnack inequalities for subordinate Brownian motions

Ante Mimica (University of Bielefeld)
Panki Kim (Seoul National University)


In this paper, we consider subordinate Brownian motion  $X$ in $\mathbb{R}^d$, $d \ge 1$,  where the Laplace exponent $\phi$ of the corresponding subordinator satisfies some mild conditions. The scale invariant Harnack inequality  is proved for $X$.   We first give new forms of asymptotical properties of the Lévy and potential density of the subordinator near zero. Using these results we find asymptotics of the Lévy density and potential density of $X$ near the origin, which is essential to our approach. The examples which are covered byour results include geometric stable processes and relativistic geometric stable processes, i.e. the cases when the subordinator has the Laplace exponent\[\phi(\lambda)=\log(1+\lambda^{\alpha/2})\  (0<\alpha\leq 2)\]and\[\phi(\lambda)=\log(1+(\lambda+m^{\alpha/2})^{2/\alpha}-m)\ (0<\alpha<2,\,m>0)\,.\]

Full Text: Download PDF | View PDF online (requires PDF plugin)

Pages: 1-23

Publication Date: May 27, 2012

DOI: 10.1214/EJP.v17-1930


  • Bertoin, Jean. Lévy processes. Cambridge Tracts in Mathematics, 121. Cambridge University Press, Cambridge, 1996. x+265 pp. ISBN: 0-521-56243-0 MR1406564
  • Bass, Richard F.; Kassmann, Moritz. Harnack inequalities for non-local operators of variable order. Trans. Amer. Math. Soc. 357 (2005), no. 2, 837--850. MR2095633
  • Bass, Richard F.; Levin, David A. Harnack inequalities for jump processes. Potential Anal. 17 (2002), no. 4, 375--388. MR1918242
  • Bogdan, Krzysztof; Sztonyk, Paweł. Harnack's inequality for stable Lévy processes. Potential Anal. 22 (2005), no. 2, 133--150. MR2137058
  • Bogdan, Krzysztof; Stós, Andrzej; Sztonyk, Paweł. Potential theory for Lévy stable processes. Bull. Polish Acad. Sci. Math. 50 (2002), no. 3, 361--372. MR1948083
  • Chen, Zhen-Qing; Kumagai, Takashi. Heat kernel estimates for stable-like processes on $d$-sets. Stochastic Process. Appl. 108 (2003), no. 1, 27--62. MR2008600
  • Chen, Zhen-Qing; Kumagai, Takashi. Heat kernel estimates for jump processes of mixed types on metric measure spaces. Probab. Theory Related Fields 140 (2008), no. 1-2, 277--317. MR2357678
  • T. Grzywny and M. Ryznar, phPotential theory of one-dimensional geometric stable processes, preprint (2011).
  • Ikeda, Nobuyuki; Watanabe, Shinzo. On some relations between the harmonic measure and the Lévy measure for a certain class of Markov processes. J. Math. Kyoto Univ. 2 1962 79--95. MR0142153
  • Millar, P. W. First passage distributions of processes with independent increments. Ann. Probability 3 (1975), 215--233. MR0368177
  • Kim, Panki; Song, Renming. Potential theory of truncated stable processes. Math. Z. 256 (2007), no. 1, 139--173. MR2282263
  • P. Kim, R. Song and Z. Vondracek, phPotential theory for subordinate Brownian motions revisited, Interdisciplinary Mathematical Sciences - Vol. 13 STOCHASTIC ANALYSIS AND APPLICATIONS TO FINANCE, Essays in Honour of Jia-an Yan (2012).
  • P. Kim, R. Song and Z. Vondracek, phTwo-sided Green function estimates for killed subordinate Brownian motions, Proc. London Math. Soc. 104 (2012), 927--958.
  • Mimica, Ante. Harnack inequalities for some Lévy processes. Potential Anal. 32 (2010), no. 3, 275--303. MR2595368
  • Rao, Murali; Song, Renming; Vondraček, Zoran. Green function estimates and Harnack inequality for subordinate Brownian motions. Potential Anal. 25 (2006), no. 1, 1--27. MR2238934
  • Sato, Ken-iti. Lévy processes and infinitely divisible distributions. Translated from the 1990 Japanese original. Revised by the author. Cambridge Studies in Advanced Mathematics, 68. Cambridge University Press, Cambridge, 1999. xii+486 pp. ISBN: 0-521-55302-4 MR1739520
  • Šikić, Hrvoje; Song, Renming; Vondraček, Zoran. Potential theory of geometric stable processes. Probab. Theory Related Fields 135 (2006), no. 4, 547--575. MR2240700
  • Schilling, René L.; Song, Renming; Vondraček, Zoran. Bernstein functions. Theory and applications. de Gruyter Studies in Mathematics, 37. Walter de Gruyter & Co., Berlin, 2010. xii+313 pp. ISBN: 978-3-11-021530-4 MR2598208
  • Song, Renming; Vondraček, Zoran. Harnack inequality for some classes of Markov processes. Math. Z. 246 (2004), no. 1-2, 177--202. MR2031452
  • Sztonyk, Paweł. On harmonic measure for Lévy processes. Probab. Math. Statist. 20 (2000), no. 2, Acta Univ. Wratislav. No. 2256, 383--390. MR1825650

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.